Alert archive / South Carolina / Frost Advisories in 2013
Frost Advisory 2, NWS Columbia, SC
NWS Columbia, SC issued this frost advisory at Oct 23, 2013, 3:00 AM EDT for 5 counties in South Carolina; Columbia County, Lincoln County, McDuffie County, Georgia. It took effect at Oct 24, 2013, 5:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2013, 3:00 AM EDT (07:00 UTC)
- In effect from
- Oct 24, 2013, 5:00 AM EDT
- Expired
- Oct 24, 2013, 9:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Columbia, SC
Counties Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Edgefield County, SC, Fairfield County, SC, McCormick County, SC, Newberry County, SC, Saluda County, SC
The radar
The Columbia radar (KCAE), 81 km from the middle of the area, began a volume at 07:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 7.0 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1195 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
106 WWUS72 KCAE 230700 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 300 AM EDT WED OCT 23 2013 ...FROST ADVISORY... .CANADIAN HIGH PRESSURE BUILDING INTO THE AREA WILL RESULT IN THE COOLEST TEMPERATURES SO FAR THIS SEASON. GAZ040-063-064-SCZ015-018-020-021-025-026-232000- /O.NEW.KCAE.FR.Y.0002.131024T0900Z-131024T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-LANCASTER-MCCORMICK-NEWBERRY-FAIRFIELD- EDGEFIELD-SALUDA- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...LANCASTER...ELGIN...MCCORMICK...NEWBERRY...WINNSBORO... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING 300 AM EDT WED OCT 23 2013 ...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EDT THURSDAY. * TEMPERATURES...IN THE MIDDLE AND UPPER 30S. * IMPACTS...AREAS OF FROST WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST MAY OCCUR. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
224 WWUS72 KCAE 231536 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1136 AM EDT WED OCT 23 2013 ...FROST ADVISORY... .CANADIAN HIGH PRESSURE BUILDING INTO THE AREA WILL RESULT IN THE COOLEST TEMPERATURES SO FAR THIS SEASON. GAZ040-063-064-SCZ015-018-020-021-025-026-240300- /O.CON.KCAE.FR.Y.0002.131024T0900Z-131024T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-LANCASTER-MCCORMICK-NEWBERRY-FAIRFIELD- EDGEFIELD-SALUDA- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...LANCASTER...ELGIN...MCCORMICK...NEWBERRY...WINNSBORO... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING 1136 AM EDT WED OCT 23 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT THURSDAY... * TEMPERATURES...IN THE MIDDLE AND UPPER 30S. * IMPACTS...AREAS OF FROST WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST MAY OCCUR. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
817 WWUS72 KCAE 240009 AAA NPWCAE URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE COLUMBIA SC 809 PM EDT WED OCT 23 2013 ...FROST ADVISORY... .CANADIAN HIGH PRESSURE BUILDING INTO THE AREA WILL RESULT IN THE COOLEST TEMPERATURES SO FAR THIS SEASON. GAZ040-063-064-SCZ015-018-020-021-025-026-241300- /O.CON.KCAE.FR.Y.0002.131024T0900Z-131024T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-LANCASTER-MCCORMICK-NEWBERRY-FAIRFIELD- EDGEFIELD-SALUDA- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...LANCASTER...ELGIN...MCCORMICK...NEWBERRY...WINNSBORO... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING 809 PM EDT WED OCT 23 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT THURSDAY... * TEMPERATURES...IN THE MIDDLE AND UPPER 30S. * IMPACTS...AREAS OF FROST WILL OCCUR AND COULD DAMAGE SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST MAY OCCUR. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
405 WWUS72 KCAE 240748 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 348 AM EDT THU OCT 24 2013 ...FROST ADVISORY... .CANADIAN HIGH PRESSURE BUILDING INTO THE AREA WILL RESULT IN THE COOLEST TEMPERATURES SO FAR THIS SEASON. GAZ040-063-064-SCZ015-018-020-021-025-026-241300- /O.CON.KCAE.FR.Y.0002.131024T0900Z-131024T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-LANCASTER-MCCORMICK-NEWBERRY-FAIRFIELD- EDGEFIELD-SALUDA- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...LANCASTER...ELGIN...MCCORMICK...NEWBERRY...WINNSBORO... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING 348 AM EDT THU OCT 24 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...IN THE MIDDLE AND UPPER 30S. * IMPACTS...AREAS OF FROST WILL OCCUR AND COULD DAMAGE SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST MAY OCCUR. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this frost advisory went out at Oct 23, 2:06 AM EDT, 54 minutes earlier.
Area forecast discussion, Oct 23, 2:06 AM EDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 206 AM EDT WED OCT 23 2013 .SYNOPSIS... IT WILL BE DRY AND BREEZY BEHIND THE COLD FRONT TODAY. A REINFORCING DRY FRONT WILL MOVE THROUGH THE FORECAST AREA THURSDAY NIGHT. THE AIR MASS MOVING INTO THE AREA WILL BE THE COOLEST SINCE SPRING. && .NEAR TERM /THROUGH TODAY/... STRATUS AND FOG EARLY THIS MORNING WILL DISSIPATE AS DRY AIR MOVES INTO THE FORECAST AREA BEHIND THE COLD FRONT. IT WILL BE BREEZY TODAY. THE BUFKIT MOMENTUM TRANSFER TOOL INDICATES GUSTS AROUND 25 KNOTS THIS AFTERNOON. BELIEVE WINDS WILL BE JUST BELOW THE LAKE WIND ADVISORY CRITERIA. THE WARMER TEMPERATURE GUIDANCE APPEARS BETTER BECAUSE OF A RELATIVELY WARM START TO THE DAY AND PLENTY OF SUNSHINE. && .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... DRY HIGH PRESSURE WILL BUILD INTO THE THE FORECAST AREA FROM THE WEST TONIGHT. THE PRESSURE GRADIENT SHOULD RELAX ENOUGH FOR DECOUPLING BY SUNRISE. STRONG NET RADIATIONAL COOLING WILL OCCUR. THE TEMPERATURE GUIDANCE WAS CONSISTENT WITH LOWS MAINLY IN THE UPPER 30S. EXPECT A FEW LOCATIONS WILL HAVE FROST...MAINLY IN THE WEST PART WHERE THE PRESSURE GRADIENT WILL RELAX SOONER CLOSER TO THE RIDGE. A FROST ADVISORY MAY BE NEEDED IN THE WEST PART. HIGH PRESSURE WILL WEAKEN THURSDAY AHEAD OF THE REINFORCING COLD FRONT. THE DRY FRONT SHOULD MOVE THROUGH THE AREA THURSDAY NIGHT. MIXING ASSOCIATED WITH THE FRONT SHOULD HELP HOLD UP TEMPERATURES SOMEWHAT. THE GUIDANCE CONSENSUS SUPPORTED LOWS MAINLY IN THE LOWER 40S. && .LONG TERM /FRIDAY THROUGH TUESDAY/... MODELS ARE IN GOOD AGREEMENT THROUGH THE WEEKEND WITH SOME DIVERGENCE IN SOLUTIONS AT THE BEGINNING OF NEXT WEEK. THE UPPER- LEVEL TROUGH WILL PUSH EAST OF THE REGION FRIDAY MORNING WITH HIGH PRESSURE...ALONG WITH ADDITIONAL COLD AIR ADVECTION...BUILDING IN DURING THE AFTERNOON. THE HIGH WILL MOVE THROUGH THE AREA DURING THE DAY SATURDAY AND OFFSHORE SATURDAY NIGHT. DURING THIS TIME SKIES WILL BE MOSTLY CLEAR WITH EXCELLENT NET RADIATIONAL COOLING CONDITIONS OVERNIGHT. FROST MAY OCCUR FRIDAY AND SATURDAY NIGHTS. ANOTHER WEAK FRONTAL BOUNDARY WILL CROSS THE REGION SUNDAY...HOWEVER THIS FEATURE WILL AGAIN BE STARVED FOR MOISTURE AND DYNAMICS RESULTING IN NO MENTION OF SHOWERS. TEMPERATURES THROUGH THE MEDIUM RANGE WILL BE BELOW NORMAL. && .AVIATION /05Z WEDNESDAY THROUGH SUNDAY/... A COLD FRONT WILL MOVE THROUGH THE TAF SITES OVERNIGHT. MID LEVEL CLOUDS CLEARING AHEAD OF THE FRONT ALLOWING RADIATIONAL COOLING. AS A RESULT FOG AND STRATUS DEVELOPING. HI-RES SHORT-RANGE MODELS INDICATE IFR/MVFR CIGS DEVELOPING ACROSS THE TAF SITES THROUGH 11Z. ANOTHER ISSUE DURING THE EARLY MORNING HOURS WILL BE AN INCREASING LOW-LEVEL JET WHICH IS FORECAST TO LOWER TO AROUND 2KFT TOWARDS 12Z. MODEL SOUNDINGS SHOWING 30 KNOTS POSSIBLE BELOW 2KFT. AS LONG AS THE CORE OF THE JET REMAINS ABOVE THAT HEIGHT...IT APPEARS AS IF THE LLWS THRESHOLD MAY NOT BE MET. THIS WILL BE MONITORED EARLY THIS MORNING AS THE JET DEVELOPS. IF IT LOWERS BELOW 2KFT...LLWS MAY BECOME MORE LIKELY DEPENDING UPON THE SURFACE WINDS. AFTER 14Z...WINDS AT THE SURFACE WILL INCREASE TO 10-15 KNOTS...WITH GUSTS 20 TO 25 KNOTS. EXTENDED AVIATION OUTLOOK...A SERIES OF DRY COLD FRONTS WILL COME THROUGH. BREEZY CONDITIONS POSSIBLE FRIDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Oct 22, 12:59 PM EDT, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 1259 PM EDT TUE OCT 22 2013 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-231700- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 1259 PM EDT TUE OCT 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FROST POTENTIAL...COLD CANADIAN HIGH PRESSURE WILL SPREAD ACROSS THE REGION BY THE WEEKEND. LOW TEMPERATURES ARE EXPECTED TO DROP INTO THE MIDDLE 30S BY SATURDAY MORNING AND MIDDLE TO UPPER 30S SUNDAY MORNING. THERE WILL BE THE POTENTIAL FOR PATCHY FROST MAINLY IN LOW LYING AREAS BOTH SATURDAY MORNING AND SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in South Carolina, 2013Frost Advisories in Georgia, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.